The effect of non-homogeneity on the non-linear buckling behavior of laminated orthotropic conical shells


AVEY A., Najafov A., KURUOĞLU N.

Composites Part B: Engineering, vol.43, no.3, pp.1196-1206, 2012 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 3
  • Publication Date: 2012
  • Doi Number: 10.1016/j.compositesb.2011.10.010
  • Journal Name: Composites Part B: Engineering
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1196-1206
  • Keywords: A. Layered Structures, B. Buckling, C. Analytical modeling, C. Numerical analysis
  • Istanbul Gelisim University Affiliated: Yes

Abstract

In this work, the buckling behavior of the cross-ply laminated non-homogeneous orthotropic truncated conical shells in the large deformation under the uniform axial load is studied. Firstly, the basic relations of the cross-ply laminated non-homogeneous orthotropic truncated conical shells are derived using the large deformation theory. Then modified Donnell type non-linear stability and compatibility equations are obtained and solved. A computer program called Maple 14 has been used in the numerical solution. Finally, the influences of the degree of non-homogeneity, the number and ordering of layers and the variations of the conical shell characteristics on the non-linear axial buckling load are investigated. The comparison with available results is satisfactorily good. © 2011 Elsevier Ltd. All rights reserved.